Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 52, NWS Lincoln, IL

March 11, 2026Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2026, 6:57 AM CDT for Lawrence County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 6:57 AM CDT (11:57 UTC)
Expired
Mar 11, 2026, 7:29 AM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 5:22 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS53 KILX 111157
SVRILX
ILC101-111245-
/O.NEW.KILX.SV.W.0052.260311T1157Z-260311T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
657 AM CDT Wed Mar 11 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Lawrence County in southeastern Illinois...

* Until 745 AM CDT.

* At 657 AM CDT, severe thunderstorms were located along a line
  extending from near Russellville to Lancaster, moving east at 60
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  St. Francisville around 705 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.

&&

LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
      3859 8762 3859 8764 3857 8765 3857 8791
      3880 8782 3885 8753 3882 8753 3879 8750
      3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1157Z 258DEG 51KT 3879 8754 3853 8784 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
2 follow-up statements
949 
WWUS53 KILX 111213
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
713 AM CDT Wed Mar 11 2026

ILC101-111245-
/O.CON.KILX.SV.W.0052.000000T0000Z-260311T1245Z/
Lawrence-
713 AM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR EASTERN LAWRENCE COUNTY...

At 713 AM CDT, severe thunderstorms were located along a line
extending from 13 miles northwest of Washington to near St.
Francisville, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
eastern Lawrence County, including the following locations...
Pinkstaff, Billett, and Mount Carmel Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
      3859 8762 3859 8764 3857 8765 3857 8779
      3881 8772 3885 8753 3882 8753 3879 8750
      3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1213Z 258DEG 51KT 3883 8727 3857 8757 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
252 
WWUS53 KILX 111229
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
729 AM CDT Wed Mar 11 2026

ILC101-111239-
/O.CAN.KILX.SV.W.0052.000000T0000Z-260311T1245Z/
Lawrence-
729 AM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with these thunderstorms.

A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.

&&

LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
      3859 8762 3859 8764 3857 8765 3857 8779
      3881 8772 3885 8753 3882 8753 3879 8750
      3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1225Z 258DEG 51KT 3887 8705 3861 8735 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:03 AM CDT, 54 minutes earlier. Its key messages:

  • A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am.
  • While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak.
  • A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night.
Area forecast discussion, Mar 11, 6:03 AM CDT, 54 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
603 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- A risk for damaging wind gusts will persist along and north of
  the I-72 corridor through 2am.

- While thunderstorms will weaken below severe limits after 2am,
  training cells will lead to a Marginal Risk (5-15% chance) of
  mainly urban flash flooding along and south of I-72 through
  daybreak.

- A strong cold front will bring a return to winter-like
  conditions early next week. There is an 80-100% chance of low
  temperatures dropping into the teens by Monday night.

&&

.SHORT TERM... (Today through Thursday)
Issued at 113 AM CDT Wed Mar 11 2026

0530z/1230am analysis shows a line of thunderstorms extending
from just east of Peoria southwestward to Quincy. Instability has
diurnally waned:however, a 50-60kt 850mb jet streak is contributing
to MLCAPEs of 1000-1500J/kg. While low-level wind shear has decreased
into the 30-35kt range due to boundary layer winds veering to
southwesterly, these instability/shear parameters are sufficient
to support the continued risk for scattered damaging wind gusts,
marginally severe hail, and perhaps a tornado. Based on CAM
guidance, it appears the risk for severe weather will continue to
diminish and should be minimal after 2am. As a result, the Tornado
Watch for locations along/north of I-72 will likely be allowed to
expire at 2am.

Once the severe weather risk fades, we will need to keep an eye on
radar trends to monitor for the possibility of training cells
primarily south of the I-72 corridor through daybreak. While sub-
surface soil moisture remains low, excessive rainfall rates may
lead to a few instances of flash flooding, particularly where
urban drainage systems may be clogged with debris. As such, WPC
indicates a Marginal Risk (5-15% chance) for flash flooding.

Showers and a few thunderstorms will linger through midday as a
cold front pushes eastward into the Ohio River Valley. Showers
will then rapidly come to an end from west to east during the
afternoon as temperatures fall into the lower to middle 40s
everywhere north of the I-70 corridor. As high pressure builds
into the region, skies will clear, winds will decrease, and low
temperatures will drop into the upper 20s tonight. After a sunny
and cool start, clouds will be on the increase and southwesterly
winds will gust 20-25mph by Thursday afternoon. This will boost
highs into the upper 40s and lower 50s.

Barnes

.LONG TERM... (Friday through Tuesday)
Issued at 113 AM CDT Wed Mar 11 2026

Low pressure will track through the Northern Plains/Upper Midwest
Thursday night...perhaps triggering a few showers as far south as
the I-74 corridor. Once the low passes, a return to mild and dry
conditions with highs in the middle to upper 50s is anticipated
for Friday. After another dry day on Saturday, a stronger and more
southerly tracking low will move into the Midwest on Sunday.
While there are still some timing/track differences among the
models, the 00z Mar 11 GFS shows MUCAPEs of 200-300J/kg and 0-6km
bulk shear increasing to greater than 60kt by Sunday afternoon.
As a result, the Colorado State machine learning algorithm
indicates a 5-15% chance for severe weather. Current forecast
includes showers and a slight chance for thunder late Saturday
night into Sunday, but the thunder chances may need to be
increased if trends continue.

Once the Sunday system passes, deep-layer northwesterly flow will
bring a chunk of very cold Canadian air southward into the
Midwest early next week. GFS 850mb temps drop into the -10 to -15C
range by Monday, supporting high temperatures in the lower to
middle 30s. The coldest readings will arrive by Monday night as
high pressure leads to excellent radiational cooling conditions.
The 00z NBM suggests a high probability (80-100% chance) of low
temperatures dipping into the teens by early Tuesday morning.

Barnes

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 554 AM CDT Wed Mar 11 2026

A messy start to the period, with widespread showers, departing
storms, and a front progressing from northwest to southeast. IFR
ceilings are likely for a few hours behind the front. Rain lingers
at the terminals this morning, then after a brief lull another
round of showers pushes in from the west late this morning. A few
embedded thunderstorms could impact KSPI/KDEC between 15-19z.
Winds turn from west- southwesterly to northwesterly, with gusts
of 20-25 kts becoming common behind the front. Ceilings should
lift to MVFR by the afternoon, then VFR by the evening. Winds
gradually weaken into the overnight hours.

Erwin

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 11, 4:11 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
411 AM CDT Wed Mar 11 2026

ILZ027>031-036>038-040>043-047>050-120915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-
411 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Showers with a few thunderstorms will continue early this morning.
The threat for severe weather has diminished, but dangerous lightning
will continue through mid morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-051>057-061>063-066>068-071>073-120915-
Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
411 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are ongoing early this morning and will continue into
the early afternoon, gradually tapering off from the west. Locally
heavy rain and a few stronger storms capable of producing 60 mph wind
gusts are the primary hazards.

Minor flooding in ongoing on the Little Wabash River near Clay City.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Minor flooding will continue on the Little Wabash River near Clay
City through the remainder of the week. The Embarras River near
Lawrenceville is expected to rise back into minor flood stage
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning.

Expected storm motion is toward the east around 45 mph.

Deubelbeiss

In the hours before

Local storm report, Mar 11, 2:11 AM CDT, 4 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
211 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             6 SE Minonk             40.86N 88.95W
03/10/2026  M1.00 Inch       Woodford           IL   Emergency Mngr

            Near the intersection of 1800 North and 3100
            East.

0718 PM     Tstm Wnd Dmg     3 E Victoria            41.04N 90.04W
03/10/2026                   Knox               IL   Emergency Mngr

            Multiple power lines were blown down, a
            carport was snapped, and a shipping
            container was flipped into a house north of
            the IL-180 and IL-167 intersection.

0811 PM     Hail             Henry                   41.11N 89.36W
03/10/2026  E0.88 Inch       Marshall           IL   Trained Spotter

1147 PM     Tstm Wnd Dmg     2 E Havana              40.30N 90.03W
03/10/2026                   Mason              IL   Emergency Mngr

            Power lines were blown down along US-136
            east of Havana.

1147 PM     Tstm Wnd Dmg     Havana                  40.30N 90.06W
03/10/2026                   Mason              IL   Emergency Mngr

            A few trees, power lines, and traffic lights
            were blown down.

1216 AM     Tstm Wnd Dmg     1 W Green Valley        40.41N 89.66W
03/11/2026                   Tazewell           IL   Emergency Mngr

            Power poles were snapped near the
            intersection of Toboggan Avenue and Chapel
            Road.

1220 AM     Tstm Wnd Dmg     South Pekin             40.49N 89.66W
03/11/2026                   Tazewell           IL   Emergency Mngr

            A street lamp pole was blown down.

1222 AM     Tstm Wnd Dmg     Pekin                   40.57N 89.64W
03/11/2026                   Tazewell           IL   Emergency Mngr

            Part of a large tree was blown down onto a
            garage.

1228 AM     Hail             Tremont                 40.53N 89.49W
03/11/2026  M1.25 Inch       Tazewell           IL   Broadcast Media

1230 AM     Hail             1 ENE Tremont           40.53N 89.48W
03/11/2026  E1.00 Inch       Tazewell           IL   Emergency Mngr

1240 AM     Tstm Wnd Gst     Goodfield               40.63N 89.28W
03/11/2026  M57 MPH          Woodford           IL   Trained Spotter

0155 AM     Hail             2 S Forsyth             39.89N 88.96W
03/11/2026  E1.50 Inch       Macon              IL   Broadcast Media

&&
Local storm report, Mar 11, 4:50 AM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
450 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Tstm Wnd Dmg     2 SE Decatur            39.83N 88.93W
03/11/2026                   Macon              IL   911 Call Center

            Power lines down on Florida Court. Time
            estimated by radar.

&&

Erwin
Local storm report, Mar 11, 6:07 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
607 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Tstm Wnd Gst     2 WNW Xenia             38.64N 88.67W
03/11/2026  M67 MPH          Clay               IL   Fire Dept/Rescue

0600 AM     Tstm Wnd Gst     Xenia                   38.64N 88.64W
03/11/2026  M60 MPH          Clay               IL   Law Enforcement

&&

Erwin
Local storm report, Mar 11, 6:41 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
641 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Tstm Wnd Dmg     1 NE Pana               39.39N 89.07W
03/11/2026                   Christian          IL   Public

            Large tree down on garage relayed by
            broadcast media. Time estimated from radar.

&&

RAC
Local storm report, Mar 11, 6:43 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
643 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Tstm Wnd Dmg     1 NE Pana               39.39N 89.07W
03/11/2026                   Christian          IL   Public

            Report of a fence destroyed relayed by
            broadcast media. Time estimated via radar.

&&

RAC
Local storm report, Mar 11, 6:56 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
656 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     Tstm Wnd Gst     Dundas                  38.84N 88.09W
03/11/2026  M70 MPH          Richland           IL   Public

            Reported from a personal weather station.

&&

RAC

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox, Stark41 min
Mar 10, 7:18 PM CDTSevere Thunderstorm WarningILXKnox27 min
Mar 10, 7:33 PM CDTTornado WarningILXMarshall, Stark27 min
Mar 10, 7:52 PM CDTTornado WarningILXMarshall38 min
Mar 10, 8:14 PM CDTTornado WarningILXMarshall31 min
Mar 10, 11:34 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell41 min
Mar 10, 11:38 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler, Tazewell52 min
Mar 10, 11:57 PM CDTTornado WarningILXFulton, Mason, Tazewell37 min
Mar 11, 12:13 AM CDTSevere Thunderstorm WarningILXMason, Peoria, Tazewell17 min
Mar 11, 12:18 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more42 min
Mar 11, 1:25 AM CDTSevere Thunderstorm WarningILXChristian, Morgan, Sangamon13 min
Mar 11, 1:27 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt20 min
Mar 11, 1:36 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon24 min
Mar 11, 3:55 AM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon63 min
Mar 11, 4:58 AM CDTFlash Flood WarningILXMacon86 min
Mar 11, 5:33 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar57 min
Mar 11, 5:41 AM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper49 min
Mar 11, 5:55 AM CDTTornado WarningILXCumberland, Effingham, Jasper21 min
Mar 11, 6:02 AM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland43 min
Mar 11, 6:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper49 min
Mar 11, 6:19 AM CDTSevere Thunderstorm WarningILXLawrence, Richland41 min
Mar 11, 6:24 AM CDTAreal Flood AdvisoryILXMacon96 min
Mar 11, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Edgar36 min
Mar 11, 12:48 PM CDTSpecial Weather StatementILXLawrence27 min
Mar 11, 1:27 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland87 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.